Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

June 11, 2018Treutlen County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 11, 2018, 8:13 PM EDT for Treutlen County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2018, 8:13 PM EDT (00:13 UTC)
Expired
Jun 11, 2018, 8:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 87 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

068 
WWUS82 KFFC 120013
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT MON JUN 11 2018
 
GAZ098-112-120045-
Treutlen GA-Montgomery GA-
813 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR TREUTLEN AND NORTHEASTERN
MONTGOMERY COUNTIES UNTIL 845 PM EDT...

At 812 PM EDT...a strong thunderstorm was over Blackville, or near
Soperton...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Soperton, Tarrytown, Orianna, Blackville, Zaidee and Gillis Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3242 8239 3239 8240 3237 8241 3235 8241
      3226 8244 3238 8269 3251 8263 3251 8256
      3250 8253 3250 8250 3244 8238
TIME...MOT...LOC 0012Z 289DEG 11KT 3245 8258 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 11, 8:00 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 11, 8:00 PM EDT, 13 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
800 PM EDT Mon Jun 11 2018

.SHORT TERM /Tonight through Tuesday Night/...
Main forecast concerns in the short term period are coverage of
afternoon/evening convection and influence, if any, from weak wedge
front/sfc ridging moving in late tonight. Afternoon convection
already in progress as we've seen last few days. Coverage highest in
eastcentral GA near KAHN and just outside of far NW Georgia east of
KCHA. Convection complex in northern FL may have been helpful by
inhibiting convection over middle GA this afternoon. Have tweaked
PoPs down some there. Expect convection to be quite strong with a
few likely becoming severe, lightning, damaging winds and hail up to
1 inch are the primary threats based on observed SBCAPE 2000-3000
J/kg and very weak vertical wind shear. Convection should diminish
quickly after 01Z and mostly dissipated after 04Z, though isolated
SHRA could linger overnight.

Weak wedge front expected to move into NE Georgia by 06Z. Can't rule
out weak/elevated convection developing along or behind front as
hinted at by some hires guidance. Nothing too strong or widespread.
Another round of TSRA likely Tuesday afternoon/evening as weak NW
flow still in place though somewhat weaker than this afternoon.

SNELSON

.LONG TERM /Wednesday through Monday/...

Did not make any fundamental changes to the Long-Term Forecast
trends with this cycle. Still looking at a diurnally favored
convective cycle each day through the period. Broad, weak upper
trough over the region through the work week yields to the building
upper ridge over the the southern plains by this weekend and into
early next week. However, with ample moisture remaining over the
region, ridge does not look sufficiently dominant to stifle all
afternoon/evening convection.

20

PREV LONG TERM DISCUSSION...
/Issued 348 AM EDT Mon Jun 11 2018/
Guidance continues to indicate a continued moist/tropical regime
through the fcst period with daily diurnally driven showers and
storms. Difficult to pin point any other period of enhanced
convection though some weak impulses from the north could help
focus. Models are in agreement with some amplified upper ridging
just west of the region for the weekend, which could limit some
coverage but not thinking strong enough to suppress the overall
chance of development lower than 30-40 percent. Each afternoon and
evening could see a few strong to severe storms similar to what
has been the story in the short term recently. Not much variation
in temps either, with daytime max values mainly in the upper 80s
to low 90s.

Baker

&&

.AVIATION...
00Z Update...

Thunderstorms drifting south will affect mainly KMCN and KCSG for the
next couple of hours. Otherwise some light showers for the remainder
of the area until around 02z. Winds will be variable but should
switch to the east side after 06z. Some mvfr ceilings possible with
the wind swith with an improving trend after 14z. Expect tomorrow
afternoon to be similar to today with scattered thunderstorms.

//ATL Confidence...00Z Update...

Medium on wind direction this evening.
Medium on IFR cigs Tuesday morning.
High on all other elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  82  68  89 /  50  40  30  50
Atlanta         70  85  70  88 /  60  50  50  50
Blairsville     63  79  64  83 /  50  50  30  50
Cartersville    68  86  69  87 /  50  50  40  50
Columbus        71  88  71  89 /  50  60  40  60
Gainesville     68  81  68  87 /  50  40  40  50
Macon           70  87  70  90 /  50  60  50  60
Rome            68  87  69  88 /  50  50  40  50
Peachtree City  69  86  69  88 /  60  60  50  60
Vidalia         72  88  72  90 /  50  70  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...41
LONG TERM....20
AVIATION...41
Hazardous weather outlook, Jun 11, 12:00 PM EDT, 8 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1200 PM EDT Mon Jun 11 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120745-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1200 PM EDT Mon Jun 11 2018

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered thunderstorms can be expected this afternoon into this
evening. A few storms could be strong to severe, with the main
hazards being strong, gusty winds, frequent lightning and isolated
flooding from heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There is a chance of thunderstorms each day, mainly during the
afternoon and evening hours. A few storms could be strong to severe
each day with strong, gusty winds, frequent lightning and isolated
flooding from heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but spotters
are encouraged to submit reports of any severe weather and flooding
through the web by going to weather.gov/atlanta

In the hours before

Special weather statement, Jun 11, 6:48 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
648 PM EDT MON JUN 11 2018

GAZ041-042-112315-
Haralson GA-Carroll GA-
648 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARALSON AND
SOUTHWESTERN CARROLL COUNTIES UNTIL 715 PM EDT...

At 648 PM EDT...a strong thunderstorm was over Mount Zion, or 9 miles
northwest of Carrollton...moving southwest at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Carrollton, Bremen, Tallapoosa, Bowdon, Mount Zion, Waco, John Tanner
State Park, Bowdon Junction and Blackjack Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3377 8522 3364 8506 3343 8524 3343 8526
      3346 8530 3369 8535
TIME...MOT...LOC 2248Z 044DEG 12KT 3366 8521

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 11, 7:14 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
714 PM EDT MON JUN 11 2018

GAZ066-112345-
Troup GA-
714 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR TROUP COUNTY UNTIL 745 PM EDT...

At 714 PM EDT...a strong thunderstorm was near Cannonville, or near
LaGrange...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
LaGrange, Piedmont Heights, Mountville, Cannonville, Hillcrest, Wares
Crossroads, Louise, State Line Park, Abbottsford, Smiths Crossroad
and Long Cane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3315 8515 3316 8512 3318 8512 3318 8511
      3319 8511 3320 8510 3317 8509 3318 8505
      3303 8487 3288 8512 3295 8520 3307 8522
TIME...MOT...LOC 2314Z 225DEG 9KT 3300 8514

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 11, 7:48 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
748 PM EDT MON JUN 11 2018

GAZ086-113-120030-
Toombs GA-Emanuel GA-
748 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOMBS AND SOUTHERN
EMANUEL COUNTIES UNTIL 830 PM EDT...

At 748 PM EDT...a strong thunderstorm was over Lexsy, or 8 miles
southeast of Swainsboro...moving south at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Swainsboro, Lyons, Vidalia, Stillmore, Oak Park, Santa Claus, Nunez,
Ohoopee, Ponderosa, Lexsy and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3248 8218 3242 8219 3235 8225 3235 8224
      3228 8223 3224 8221 3223 8221 3218 8219
      3216 8239 3254 8238 3256 8217 3251 8216
TIME...MOT...LOC 2348Z 354DEG 16KT 3248 8227

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 11, 7:49 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
749 PM EDT MON JUN 11 2018

GAZ071-072-082-083-120030-
Monroe GA-Bibb GA-Jones GA-Twiggs GA-
749 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...BIBB...
SOUTHWESTERN JONES AND NORTHWESTERN TWIGGS COUNTIES UNTIL 830 PM
EDT...

At 749 PM EDT...a strong thunderstorm was near Arkwright, or 9 miles
west of Gray...moving south at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Macon, Payne, Payne City, Postell, Lake Tobesofkee, Bolingbroke,
Rutland, Dames Ferry, Fitzpatrick, Clinton, Ripley, Huber, Cross
Keys, Wesleyan, Dry Branch, Skipperton, Arkwright, Franklinton,
Middle Georgia Regional Airport and Griswoldville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3269 8374 3274 8382 3304 8381 3305 8359
      3268 8338 3267 8363
TIME...MOT...LOC 2349Z 354DEG 16KT 3298 8370

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 11, 7:59 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
759 PM EDT MON JUN 11 2018

GAZ104-120045-
Sumter GA-
759 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUMTER COUNTY UNTIL 845
PM EDT...

At 759 PM EDT...a strong thunderstorm was over Plains, or 8 miles
west of Americus...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Americus, Plains, Smithville, Sumter, Friendship, Maddox, Croxton
Crossroads and New Era.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3198 8444 3204 8444 3204 8443 3213 8443
      3217 8442 3215 8412 3191 8420 3191 8427
TIME...MOT...LOC 2359Z 286DEG 10KT 3207 8437

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 11, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT MON JUN 11 2018

GAZ098-112-120045-
Treutlen GA-Montgomery GA-
813 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR TREUTLEN AND NORTHEASTERN
MONTGOMERY COUNTIES UNTIL 845 PM EDT...

At 812 PM EDT...a strong thunderstorm was over Blackville, or near
Soperton...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Soperton, Tarrytown, Orianna, Blackville, Zaidee and Gillis Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3242 8239 3239 8240 3237 8241 3235 8241
      3226 8244 3238 8269 3251 8263 3251 8256
      3250 8253 3250 8250 3244 8238
TIME...MOT...LOC 0012Z 289DEG 11KT 3245 8258

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:24 PM EDTSpecial Weather StatementFFCTwiggs, Wilkinson51 min
Jun 11, 8:39 PM EDTSpecial Weather StatementFFCDooly36 min
Jun 11, 8:44 PM EDTSevere Thunderstorm WarningFFCDooly, Macon32 min
Jun 11, 9:18 PM EDTSpecial Weather StatementFFCLaurens42 min
Jun 11, 9:23 PM EDTSpecial Weather StatementFFCCrisp, Dodge, Dooly, Pulaski37 min
Jun 11, 9:41 PM EDTSpecial Weather StatementFFCMontgomery34 min
Jun 11, 10:00 PM EDTSpecial Weather StatementFFCDodge, Pulaski, Telfair, Wheeler30 min
Jun 11, 10:31 PM EDTSpecial Weather StatementFFCDodge, Telfair, Wheeler29 min
Jun 11, 11:00 PM EDTSpecial Weather StatementFFCTelfair, Wheeler45 min
Jun 11, 11:13 PM EDTSevere Thunderstorm WarningFFCTelfair22 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.